3 doctors weighed in:

Dr put me on Doxycyl 100mg for Rickettsia, tick bite fever. I have bad fevers and chills. My body is aching everywhere as if I have the flu and my eyesight is blurry, I have started having diarrhoea too.I am only on my 3rd dose, Should I be worried?

3 doctors weighed in
Dr. Hunter Handsfield
Internal Medicine - Infectious Disease
2 doctors agree

In brief: Contact doctor ASAP

Tick borne relapsing fever is not a rickettsial disease, but due to a bacteria called Borrelia.
Sometimes TBRF treatment causes a Jarish-Herxheimer reaction when the antibiotic rapidly kills billions of bacteria releasing toxins into the blood, with high fever, chills etc for 1-2 days. If blurry vision means brain involvement, you'll need IV antibiotic. Immediately contact the doctor treating you.

In brief: Contact doctor ASAP

Tick borne relapsing fever is not a rickettsial disease, but due to a bacteria called Borrelia.
Sometimes TBRF treatment causes a Jarish-Herxheimer reaction when the antibiotic rapidly kills billions of bacteria releasing toxins into the blood, with high fever, chills etc for 1-2 days. If blurry vision means brain involvement, you'll need IV antibiotic. Immediately contact the doctor treating you.
Dr. Hunter Handsfield
Dr. Hunter Handsfield
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
18 years in practice
497K people helped
Continue
111,000 doctors available
Read more answers from doctors